Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Type 1 diabetes, seizure, low blood sugar, taken insulin, feels irritated. Narcoleptic?

My boyfriend has type 1 diabetes and recently had a seizure due to low blood sugar . Last night he took his insulin and shortly after started to fall asleep and slump over. He became very irritated when i tried to wake him up and make him drink something. I assumed that this was because of low blood sugar but he insist that he is narcoleptic and this was the reasoning.
Asked On : Sat, 9 Jun 2012
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

I understand your concern. Hypoglycaemic event is not uncommon among type 1 diabetes on insulin. It is most likely due to inappropriate insulin dosage or reduced eating. And hypoglycaemic can cause seizures.

Having said that, hypoglycaemia following insulin usually occurs later in the night as sugars gradually declines due to action of insulin. If your boyfriend has the irritable episode shortly after insulin use, hypoglycaemia is unlikely.

Discuss with your boyfriend whether or not he has similar events in the past. His family/relatives may help you knowing this detail.

EEG both sleep / awake and video EEG record can be confirm the condition if you suspect any of the aforementioned conditions.

Hope this helps.

Best Regards
Answered: Wed, 13 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor